MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 0; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 0; HIP CEMENTLESS STEM
Model Number 01.18.140
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 7 years 5 months after the primary, revision surgery was performed due to stem loosening.Amistem h was revised to amistem-c stem and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 12 april 2023: lot 145422: (b)(4) items manufactured and released on 10-oct-2014.Expiration date: 2019-08-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.
 
Additional Manufacturer Narrative
On (b)(6) 2023 we have received the x-rays and were analysed by the clinical affairs department: revision 7 years and 5 months after the primary tha, in a 69 year old female patient due to stem loosening.Amistem h was revised to amistem-c stem and the surgery was completed successfully.In the radiographic image, signs of stress shielding are visible.As no other radiographic images are available, we cannot reconstruct the history of this case, so we cannot determine if the stress shielding intervened subsequent to secondary stem subsidence or it was an early reaction of this patient to the prosthetic stem.On june 07th 2023 we have received the item involved in the event and has been analysed by the r&d project manager: looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place when adequate bone contact was achieved at the time of surgery.Some signs of minor damage (considering also burns) and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 0
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16885913
Report Number3005180920-2023-00317
Device Sequence Number12297140
Product Code LZO
UDI-Device Identifier07630030804168
UDI-Public07630030804168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number01.18.140
Device Catalogue Number01.18.140
Device Lot Number145422
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian